Alert archive / Texas / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this winter storm warning at Feb 4, 2011, 4:14 AM CST for 14 counties in Texas. It was in force for 12 hr. 31 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 4, 2011, 4:14 AM CST (10:14 UTC)
- Expired
- Feb 4, 2011, 4:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Fort Worth, TX
Counties Collin County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 113 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 4:29 AM CST | SNOW 5 | Dallas, TX | 5 INCHES OF SNOW AT THE KRLD STUDIO |
| Feb 4, 4:54 AM CST | SNOW 3 | Sherman, TX | |
| Feb 4, 5:25 AM CST | SNOW 6 | Terrell, TX | 6 INCHES OF SNOW IN TERRELL |
| Feb 4, 5:37 AM CST | SNOW 5 | Forney, TX | 5 INCHES OF SNOW IN FORNEY |
| Feb 4, 5:45 AM CST | SNOW 5 | Richardson, TX | 5 INCHES OF SNOW AT RICHARDSON |
| Feb 4, 5:51 AM CST | SNOW 3 | 5 N Azle, TX | |
| Feb 4, 6:00 AM CST | SNOW 6 | Mckinney, TX | |
| Feb 4, 6:21 AM CST | SNOW 4.5 | Grand Prairie, TX | |
| Feb 4, 6:24 AM CST | SNOW 5 | Arlington, TX | |
| Feb 4, 6:42 AM CST | SNOW 1.6 | Keller, TX | 1.6 INCHES OF SNOW IN KELLER |
| Feb 4, 7:13 AM CST | SNOW 5 | 7 N Paris, TX | |
| Feb 4, 8:01 AM CST | SNOW 4.75 | Caddo Mills, TX | |
| Feb 4, 8:02 AM CST | SNOW 4 | Mesquite, TX | |
| Feb 4, 8:06 AM CST | SNOW 7 | Melissa, TX | |
| Feb 4, 8:11 AM CST | SNOW 3 | Pottsboro, TX | |
| Feb 4, 8:13 AM CST | SNOW 5.5 | Royse City, TX | ROYCE CITY |
| Feb 4, 8:14 AM CST | SNOW 6 | Rowlett, TX | |
| Feb 4, 8:17 AM CST | SNOW 4.8 | 4.4 Nw Plano, TX | |
| Feb 4, 8:19 AM CST | SNOW 4.5 | 4.5 S Sulphur Springs, TX | |
| Feb 4, 8:24 AM CST | SNOW 4 | Dallas, TX | LAKE HIGHLANDS |
| Feb 4, 8:33 AM CST | SNOW 5.5 | Cumby, TX | |
| Feb 4, 8:44 AM CST | SNOW 6 | Quinlan, TX | |
| Feb 4, 9:32 AM CST | SNOW 3 | Haslet, TX | HASLET |
| Feb 4, 9:56 AM CST | SNOW 7 | Emory, TX | |
| Feb 4, 10:20 AM CST | SNOW 2.3 | 3 Nne Edom, TX | |
| Feb 4, 10:31 AM CST | SNOW 6 | 7 N Paris, TX | |
| Feb 4, 11:04 AM CST | SNOW 3 | Corinth, TX | 3 TO 3.5 INCHES |
| Feb 4, 11:12 AM CST | SNOW 5.5 | Richardson, TX | |
| Feb 4, 11:21 AM CST | SNOW 3.5 | Aubrey, TX | 3.5 INCHES REPORTED IN AUBREY |
| Feb 4, 11:40 AM CST | SNOW 5 | Sachse, TX | SACHSE |
| Feb 4, 11:57 AM CST | SNOW 3 | Flower Mound, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WWUS44 KFWD 041014 WSWFWD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 414 AM CST FRI FEB 4 2011 TXZ093>095-103>107-118>123-041800- /O.UPG.KFWD.WW.Y.0003.000000T0000Z-110204T1800Z/ /O.NEW.KFWD.WS.W.0003.110204T1014Z-110204T1800Z/ GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-TARRANT- DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY... WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY... POINT...EAST TAWAKONI 414 AM CST FRI FEB 4 2011 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A STRONG UPPER LEVEL DISTURBANCE IS CAUSING AREAS OF MODERATE TO HEAVY SNOW OVER THE REGION. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ACROSS THE WARNING AREA. SNOW SHOULD BEGIN TO TAPER OFF BY MID MORNING. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BE VERY HAZARDOUS...AND POSSIBLY IMPASSIBLE. DO NOT TRAVEL UNLESS IT IS AN EMERGENCY. KEEP AN EXTRA BLANKET...FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. $$ TXZ091-092-100>102-115>117-129>135-141>148-156>162-174-175-041800- /O.CON.KFWD.WW.Y.0003.000000T0000Z-110204T1800Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE- MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS- CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 414 AM CST FRI FEB 4 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON CST TODAY. A STRONG UPPER LEVEL DISTURBANCE IS MOVING ACROSS NORTH TEXAS AND IS CREATING AREAS OF SNOW. SNOWFALL ACCUMULATIONS SO FAR HAVE RANGED FROM 1 TO 3 INCHES ACROSS THE ADVISORY AREA...WITH LOWER AMOUNTS WEST OF I-35 AND HIGHER AMOUNTS TO THE EAST. SNOWFALL IS EXPECTED TO BE LIGHT THROUGH MID TO LATE MORNING...WITH ANOTHER INCH POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. $$
2 follow-up statements
659 WWUS44 KFWD 041746 WSWFWD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1146 AM CST FRI FEB 4 2011 TXZ091-092-100>102-115>117-129>135-141>148-156>162-174-175-041900- /O.EXP.KFWD.WW.Y.0003.000000T0000Z-110204T1800Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE- MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS- CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1146 AM CST FRI FEB 4 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WINTER WEATHER ADVISORY FOR SNOW WILL EXPIRE AT NOON CST TODAY. MEASURABLE SNOW HAS ENDED ACROSS THE ADVISORY AREA. HOWEVER...SOME BRIEF LIGHT SNOW OR FLURRIES WILL BE POSSIBLE THROUGH THE AFTERNOON. ALTHOUGH THE MEASURABLE SNOWFALL HAS ENDED...MANY ROADS WILL REMAIN COVERED WITH SNOW AND ICE AS SUBFREEZING TEMPERATURES CONTINUE. $$ TXZ093>095-103>107-118>123-042200- /O.EXT.KFWD.WS.W.0003.000000T0000Z-110204T2200Z/ GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-TARRANT- DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY... WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY... POINT...EAST TAWAKONI 1146 AM CST FRI FEB 4 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. PERIODS OF SNOW WILL BE LIKELY ACROSS THE WARNING AREA THROUGH EARLY AFTERNOON AS AN UPPER LEVEL DISTURBANCE LIFTS ACROSS THE REGION. THE SNOW WILL END IN MOST LOCATIONS BY MID AFTERNOON...BUT ROADS WILL REMAIN COVERED WITH SNOW AND ICE AS SUBFREEZING TEMPERATURES CONTINUE. TOTAL SNOWFALL AMOUNTS WILL AVERAGE BETWEEN 3 AND 5 INCHES WITH SOME 6 TO 8 INCH TOTALS...GENERALLY EAST OF A MCKINNEY TO TERRELL LINE. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BE VERY HAZARDOUS...AND POSSIBLY IMPASSIBLE. DO NOT TRAVEL UNLESS IT IS AN EMERGENCY. KEEP AN EXTRA BLANKET...FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. $$
183 WWUS44 KFWD 042133 WSWFWD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CST FRI FEB 4 2011 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM... .HEAVY SNOW HAS ENDED ACROSS NORTH TEXAS...AND THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 4 PM. TXZ093>095-103>107-118>123-042245- /O.EXP.KFWD.WS.W.0003.000000T0000Z-110204T2200Z/ GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-TARRANT- DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY... WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY... POINT...EAST TAWAKONI 333 PM CST FRI FEB 4 2011 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WINTER STORM WARNING FOR HEAVY SNOW WILL EXPIRE AT 4 PM CST THIS AFTERNOON. ACCUMULATING SNOW HAS ENDED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 3, 11:53 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Feb 3, 11:53 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1153 PM CST THU FEB 3 2011 .AVIATION... /06Z TAFS/ SNOW ENTERING THE METROPLEX NOW. AWW THROUGH 10 AM. INITIAL BAND WILL REDUCE VSBY UNDER 1 MILE AT TIMES. ADDITIONAL ROUNDS ARE EXPECTED AS UPPER LOW APPROACHES. 25 .../PREVIOUS AVIATION DISCUSSION/... /00Z TAFS/ CONCERNS...SNOW WITH MVFR CIGS. UPPER LOW NOW APPROACHING THE TRANS-PECOS WILL TRACK TOWARD NORTH TEXAS OVERNIGHT. IN ADVANCE OF THE SYSTEM...MID-LEVEL LIFT WILL INCREASE THIS EVENING...MAINLY SOUTH OF I-20. DEPTH OF UPGLIDE WILL INCREASE...EVENTUALLY LOWERING CIGS TO MVFR...AS LIGHT SNOW IS FINALLY ABLE TO PENETRATE THE SURFACE LAYER. WACO IS CURRENTLY WITHIN PROGGED SWATH OF 2- TO 3-INCH SNOWFALL. METRO TAF SITES ARE EXPECTED TO BE WITHIN THE NORTHWESTERN FRINGE OF THE SNOWFALL...ON ORDER OF 1-INCH ACCUMULATION. BUT WITH HEAVIER TOTALS JUST TO THE SOUTHEAST...AND 18Z NAM PROGGING SOME MORE SIGNIFICANT LIFT FURTHER NORTH...THERE WILL BE THE POTENTIAL FOR HIGHER AMOUNTS IN THE METROPLEX. THE WINDOW FOR SNOWFALL AT TAF SITES REMAINS 2-3 AM CST THROUGH LATE MORNING. THEREAFTER...CIGS WILL IMPROVE SOMEWHAT...EVENTUALLY CLEARING NEAR NIGHTFALL FRIDAY EVENING...AT WHICH POINTS SOUTHERLY SFC FLOW WILL RETURN. 25 && .UPDATE... RADAR SHOWS RAPID DEVELOPMENT OF RETURNS ACROSS THE AREA SOUTHWEST OF A COMANCHE TO CENTERVILLE LINE. THE 00Z NAM AS WELL AS THE 18Z GFS AND 12Z ECWMF SHOW VERY STRONG LIFT ACROSS THE REGION AHEAD OF THE UPPER LEVEL SYSTEM CURRENTLY LOCATED WEST OF THE BIG BEND. INFRARED SATELLITE IMAGERY SHOWS COOLING CLOUD TOPS ACROSS THE ARA BETWEEN SNYDER AND KILLEEN. HAVE EXPANDED THE WINTER WEATHER ADVISORY TO INCLUDE THE AREA ALONG AND SOUTHEAST OF A GOLDTHWAITE...TO DECATUR TO GAINESVILLE LINE. LOOKING FURTHER AT THE NAM...WE MAY EXTEND THE ADVISORY FARTHER WEST TO INCLUDE THE REST OF NORTH TEXAS IN THE NEXT HOUR. 58 && .PREV DISCUSSION... /ISSUED 337 PM CST THU FEB 3 2011/ WINTER CONTINUES IN FULL FORCE ACROSS NORTH TEXAS WITH TEMPERATURES REMAINING IN THE TEENS AND 20S ACROSS THE REGION TODAY AND ANOTHER CHANCE FOR SNOW LATER TONIGHT. WATER VAPOR IMAGERY SHOWS A STRONG UPPER LOW NOW LOCATED OVER NORTH CENTRAL MEXICO WHICH HAS BEGUN TO EJECT EASTWARD OVER THE LAST COUPLE OF HOURS. THIS SYSTEM IS EXPECTED TO QUICKLY MOVE ACROSS TEXAS OVERNIGHT AND THEN BECOME PROGRESSIVELY SHEARED AS IT GETS ABSORBED INTO A LARGER MEAN TROF OVER THE EASTERN US BY SATURDAY. THE UPPER LOW CURRENTLY HAS A POSITIVE TILT WITH ABUNDANT HIGH LEVEL PACIFIC MOISTURE STREAMING NORTHEAST OVER THE WESTERN GULF AHEAD OF IT. THIS ORIENTATION IS USUALLY UNFAVORABLE FOR GETTING SUFFICIENT MOISTURE INTO NORTH TEXAS...HOWEVER A POTENT VORT MAX IS NOTED ON WATER VAPOR WHICH THE MODELS SEEM TO HAVE A GOOD HANDLE ON. THIS VORT MAX WILL SWING THROUGH THE BASE OF THE TROF LATER THIS EVENING ORIENTING THE OVERALL FEATURE IN A MORE NEUTRAL POSITION. THIS WILL ALLOW FOR BETTER UPWARD FORCING AND MOISTURE TO SPREAD FARTHER NORTH ACROSS THE REGION THROUGH THE OVERNIGHT HOURS. A 15Z SOUNDING FROM COLLEGE STATION SHOWED A SATURATED LAYER BETWEEN 800-700MB WITH A DRY LAYER ABOVE THAT TO NEAR 500MB. THE DRY LAYER FALLS WITHIN THE SNOW GROWTH ZONE SO WE WILL NEED SOME MOISTENING FOR SNOW PRODUCTION. ALL OF THE GUIDANCE INDICATES THAT THIS WILL HAPPEN LATE THIS EVENING WITH PRECIPITATION BEGINNING SHORTLY THEREAFTER. A NEAR SURFACE LAYER ALSO REMAINS DRY SO INITIAL PRECIPITATION WILL LIKELY EVAPORATE UNTIL SATURATION OCCURS. THERMAL PROFILES ACROSS ALL OF NORTH TEXAS ARE FORECAST TO REMAIN BELOW FREEZING SO SNOW IS THE PREDOMINANT PRECIP TYPE FOR THIS EVENT. CONCERNING ACCUMULATIONS AND ADVISORIES...AS OF NOW IT APPEARS THAT THE BEST FORCING AND MOISTURE WILL REMAIN SOUTHEAST OF THE METROPLEX SO WILL HAVE THE HIGHEST AMOUNTS THERE. SNOW RATIOS ARE EXPECTED TO BE HIGHER THAN USUAL FOR NORTH TEXAS...SO SMALL AMOUNTS OF LIQUID QPF WILL LIKELY PRODUCE HIGHER SNOWFALL AMOUNTS GIVEN THE FLUFFY POWDERY TYPE OF SNOW EXPECTED. WE HAVE GONE CLOSER TO A 15 TO 1 RATIO RESULTING IN AREAS OF 2 TO 3 INCHES OF SNOW ACROSS MUCH OF THE SOUTHEAST COUNTIES AND CLOSER TO 1 TO 2 INCHES IN THE METROPLEX. THIS IS SUPPORTED BY SEVERAL OF THE SREF AND WRF ENSEMBLE MEMBERS WHICH CLUSTER BETWEEN 2-3 INCHES. THESE AMOUNTS ARE BELOW WARNING CRITERIA SO WILL KEEP THE WINTER WEATHER ADVISORY GOING AND EXPAND IT NORTH A ROW OF COUNTIES. WHILE THERE COULD BE 1 TO 2 INCHES IN PORTIONS OF THE METROPLEX...WILL FORGO ISSUING AN ADVISORY NOW GIVEN THE LOWER POPS IN THOSE AREAS. THIS SNOW MAY ACTUALLY PROVIDE SOME TRACTION IN AREAS WHERE ICE REMAINS ON THE ROAD. ONE CONCERN REGARDING NEWEST MODEL DATA ARRIVING...LATEST RUN OF THE NAM AND SOME SREF ENSEMBLE MEMBERS ARE NOW DEVELOPING AN AREA OF LIFT CLOSE TO A DEFORMATION ZONE WHICH SETS UP JUST NORTHWEST OF THE TRACK OF THE UPPER LOW...FARTHER NORTH AND WEST THAN EXPECTED. AS A RESULT...THESE SOLUTIONS NOW INDICATE POTENTIAL FOR SNOW OVER A LARGER AREA THAN CURRENTLY FORECAST. THIS WILL HAVE TO BE MONITORED THROUGH THE EVENING FOR POSSIBLE EXPANSION OF ADVISORIES AND SNOWFALL AMOUNTS. BEYOND TONIGHT...THE SYSTEM QUICKLY DEPARTS THE AREA HOWEVER THE SUBFREEZING TEMPS WILL LINGER THROUGH THE DAY FRIDAY AS MOST OF NORTH TEXAS WILL REMAIN IN THE UPPER 20S. IT APPEARS THAT WE WILL FINALLY RISE ABOVE FREEZING DURING THE DAY SATURDAY AS WESTERLY FLOW FROM THE SURFACE THROUGH THE LOW LEVELS PREVAILS. THIS WILL BE SHORT LIVED THOUGH AS A COUPLE OF STRONG FRONTS ARE EXPECTED NEXT WEEK. THE FIRST WEAKER FRONT SHOULD ARRIVE ON SUNDAY WITH A REINFORCING SHOT OF COLDER AIR ON MONDAY. PRECIP CHANCES DONT LOOK IMPRESSIVE BUT HAVE RETAINED 20 POPS FOR SOME LIGHT SNOW ALONG THE RED RIVER ON SUNDAY NIGHT. A MUCH STRONGER SYSTEM MOVES IN ON WEDNESDAY WITH ANOTHER SHOT OF VERY COLD AIR. THERE IS CONSIDERABLE QPF WITHIN THE GUIDANCE AND SURPRISINGLY GOOD AGREEMENT BETWEEN THE GFS AND ECMWF FROM RUN TO RUN. AS OF THE LATEST RUN...THE GUIDANCE HAS WARMED THIS SYSTEM CONSIDERABLY. SINCE THIS IS STILL 7 DAYS OUT...WILL HAVE 30 POPS IN AND MENTION RAIN/SNOW. PRECIP TYPE AND AMOUNTS WILL BE FINE TUNED OVER THE NEXT SEVERAL DAYS. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 17 27 20 42 28 / 100 40 5 5 5 WACO, TX 17 31 21 50 27 / 100 30 5 5 5 PARIS, TX 18 27 18 45 28 / 80 50 5 5 5 DENTON, TX 13 27 18 41 26 / 90 30 5 5 5 MCKINNEY, TX 15 26 17 42 27 / 90 50 5 5 5 DALLAS, TX 18 27 20 42 29 / 100 40 5 5 5 TERRELL, TX 19 28 18 46 28 / 100 50 5 5 5 CORSICANA, TX 20 31 20 49 29 / 100 50 5 5 5 TEMPLE, TX 17 32 20 52 27 / 100 20 5 5 5 MINERAL WELLS, TX 14 28 20 41 26 / 70 30 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST FRIDAY FOR TXZ121-122- 129>135-141>148-156>162-174-175. WINTER WEATHER ADVISORY UNTIL NOON CST FRIDAY FOR TXZ091>095- 100>107-115>120-123. && 25/58
Hazardous weather outlook, Feb 3, 3:48 PM CST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CST THU FEB 3 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 348 PM CST THU FEB 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SNOW LATE TONIGHT ACROSS MUCH OF NORTH TEXAS. THE BEST CHANCE FOR ACCUMULATING SNOW BETWEEN 1 AND 3 INCHES WILL OCCUR ALONG AND SOUTHEAST OF A TERRELL...HILLSBORO...TO KILLEEN LINE WHERE A WINTER WEATHER ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING. LIGHT SNOW OR FLURRIES WILL BE POSSIBLE ACROSS THE REMAINDER OF THE REGION WITH ACCUMULATIONS GENERALLY ONE INCH OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LIGHT SNOW WILL BE POSSIBLE FRIDAY MORNING. AREAS ALONG AND SOUTHEAST OF A TERRELL...HILLSBORO...TO KILLEEN LINE WILL REMAIN UNDER A WINTER WEATHER ADVISORY THROUGH MIDDAY FRIDAY. LIGHT SNOW OR FLURRIES ARE POSSIBLE ACROSS THE REMAINDER OF THE REGION FRIDAY MORNING WITH ALL SNOW ENDING FROM WEST TO EAST FRIDAY AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF LIGHT SNOW ACROSS THE NORTHERN SECTIONS OF NORTH TEXAS SUNDAY NIGHT WITH LIGHT RAIN OR LIGHT SNOW POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 4, 3:25 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 AM CST FRI FEB 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM SNOW DALLAS 32.77N 96.78W
02/04/2011 M4.00 INCH DALLAS TX TRAINED SPOTTERLocal storm report, Feb 4, 3:32 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 AM CST FRI FEB 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM SNOW PROSPER 33.23N 96.82W
02/04/2011 M3.00 INCH COLLIN TX TRAINED SPOTTERLocal storm report, Feb 4, 3:39 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
339 AM CST FRI FEB 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM SNOW 3 NE DALLAS 32.80N 96.74W
02/04/2011 M4.00 INCH DALLAS TX TRAINED SPOTTERLocal storm report, Feb 4, 3:40 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 AM CST FRI FEB 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 AM SNOW 2 NE MIDLOTHIAN 32.50N 96.96W
02/04/2011 M3.50 INCH ELLIS TX TRAINED SPOTTERLocal storm report, Feb 4, 3:41 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 AM CST FRI FEB 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM SNOW DALLAS 32.77N 96.78W
02/04/2011 M4.50 INCH DALLAS TX BROADCAST MEDIA
AT KRLDLocal storm report, Feb 4, 4:06 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 AM CST FRI FEB 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM SNOW GREENVILLE 33.13N 96.12W
02/04/2011 M3.50 INCH HUNT TX DEPT OF HIGHWAYS
TXDOT IN GREENVILLE MEASURED 3.5 INCHESThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 9:15 AM CST | Special Weather Statement | FWD | Collin, Cooke, Dallas, Denton, Grayson, Tarrant | 90 min |
Nearby
Winter Storm Warnings in Texas, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.